Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 75, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 26, 2002, 3:24 AM CST for Marion County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2002, 3:24 AM CST (09:24 UTC)
- Expired
- Mar 26, 2002, 4:00 AM CST
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 3:45 AM CST | Thunderstorm Wind | Columbia, MS | Numerous trees were blown down on Kokomo Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 260924
SVRJAN
MSC091-261000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
324 AM CST TUE MAR 26 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 400 AM CST
* AT 324 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF COLUMBIA...MOVING NORTHEAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR COLUMBIA AT 335 AM CST
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3136 9005 3119 9001 3119 8966 3144 8969
3143 8980 3139 8981 3140 9000What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:10 PM CST, 12 hours 14 minutes earlier.
Area forecast discussion, Mar 25, 3:10 PM CST, 12 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CST MON MAR 25 2002 MAIN FORECAST CONCERNS: INITIATION AND INTENSITY AND COVERAGE OF CONVECTION TONIGHT AND EARLY TUESDAY...AMOUNT OF COLD ADVECTION TUESDAY INTO WEDNESDAY...PRECIP POTENTIAL ASSOCIATED WITH QUICK WARM ADVECTION BEGINNING WEDNESDAY...AND TIMING OF PRECIPITATION FOR FRIDAY THRU MONDAY ASSOCIATED WITH APPROACHING UPPER LOW. A DIFFICULT FORECAST IN THE NEAR TERM WITH CONVECTIVE INITIATION AND EVOLUTION STILL IN CONSIDERABLE DOUBT. THE WELL-ADVERTISED SPLIT POLAR/SUBTROPICAL JET STRUCTURE IS IN PLACE...WITH PERSISTENT ELEVATED TSTM COMPLEX OVER OZARKS...AND STILL WAITING FOR SFC-BASED TSTM DEVELOPMENT...SUPPRESSED SO FAR BY STRONG MID LEVEL CAPPING INVERSION. LATEST MODEL GUIDANCE SUPPORTS RECENT FORECASTS WITH BEST SEVERE POTENTIAL OVER NW COUNTIES/PARISHES THIS EVENING...CLOSER TO SURFACE LOW TRACK...STEEPER MID LEVEL LAPSE RATES...AND DURING MORE FAVORABLE TIME OF DAY. OVER REMAINDER OF AREA TONIGHT...THERE IS STILL SEVERE POTENTIAL WITH LOW LEVEL JET FORECAST TO MAXIMIZE AROUND MIDNIGHT AHEAD OF STOUT MID LEVEL SHORTWAVE ENERGY AND A GOOD DRY PUNCH. EXPECT A LINEAR MESOSCALE CONVECTIVE SYSTEM TO DEVELOP AHEAD OF STRONG COLD FRONT AND SWEEP ACROSS ENTIRE AREA BY LATE MORNING TUESDAY. WHILE PRECIPITABLE WATER VALUES ARE PROGGED TO INCREASE TO NEAR 1.5 INCHES...DO NOT EXPECT OVERLY HEAVY RAINFALL AMOUNTS GIVEN PROGRESSIVE NATURE OF SYSTEM. DURING DAY TUESDAY...STRONG LOW LEVEL COLD ADVECTION SHOULD BE UNDERWAY AND DO NOT EXPECT SURFACE TEMPS TO WARM MUCH FROM MORNING READINGS...LIKELY FALLING IN SOME CASES. SHOULD BE ENOUGH MIXING TUESDAY NIGHT TO KEEP LOW TEMPS ABOVE FREEZING. FOR WEDNESDAY NIGHT INTO THURSDAY...LATEST ETA AND ETA EXTENSION ARE THROWING DOUBT INTO CURRENT DRY FORECAST BY BRINGING STRONG WARM/MOIST ADVECTION (PRECIPITABLE WATER VALUES >1.5 INCHES OVER SRN TX BY WEDNESDAY EVENING)...RESULTING IN ELEVATED CONVECTIVE POSSIBILITIES. THE AVN IS NOT AS AGGRESSIVE AND KEEPS AREA DRY AS PREVIOUS FORECASTS HAVE INDICATED. WILL STICK TO DRY SOLUTION FOR NOW. IN THE EXTENDED...MODELS HAVE BEEN VERY INCONSISTENT WITH HANDLING OF UPPER LOW TO MOVE THRU SRN STREAM AND EVENTUALLY AFFECT THE LOWER MS VALLEY REGION....BUT 00Z MRF AND NOW 12Z AVN/UKMET ARE IN GOOD AGREEMENT THIS MORNING IN A MORE PROGRESSIVE SYSTEM WITH CONVECTIVE RAINS LIKELY TO BREAK OUT BEGINNING FRIDAY...WITH MORE SIGNIFICANT CONVECTION PROGGED FOR SATURDAY INTO SUNDAY. HAVE NO CHOICE BUT TO INCREASE RAIN WORDING FOR THIS WEEKEND. WILL INTRODUCE A DRY MONDAY FOR NOW AS IT APPEARS SYSTEM WILL MOVE OUT BY THEN. OVERALL...CONFIDENCE IS A BIT HIGHER THAN YESTERDAY WITH THE EXTENDED FORECAST GIVEN THE AGREEMENT BETWEEN 12Z UKMET AND 12Z AVN...HOWEVER...CONFIDENCE IS STILL LIMITED AS CUT OFF LOWS IN SPRING ARE NOT THE MOST PREDICTABLE FEATURES. PRELIM NUMBERS... JAN...56/63/38/66/40 94000 MEI...58/66/38/67/38 87000 .JAN... AR...NONE. LA...NONE. MS...NONE. 43
In the hours before
Local storm report, Mar 25, 11:14 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1114 PM CST MON MAR 25 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM BASTROP LA 0.88 INCH HAIL
03/25/02 MOREHOUSE S.O. REPORTED NICKEL SIZE
HAIL.Local storm report, Mar 25, 11:50 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 PM CST MON MAR 25 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM BASTROP LA 0.88 INCH HAIL
03/25/02 MOREHOUSE S.O. REPORTED NICKEL SIZE
HAIL.
1140 PM GREENVILLE MS 0.88 INCH HAIL
03/25/02 WASHINGTON E.O.C REPORTED NICKEL
SIZE HAIL.Special weather statement, Mar 26, 12:19 AM CST, 3 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0019 AM CST TUE MAR 26 2002 ...THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED DURING MUCH OF THE NIGHT WITH SOME BECOMING SEVERE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. THE BEST CHANCE FOR SEVERE THUNDERSTORMS THROUGH 6 AM WILL BE WEST OF A LINE FROM WEST POINT MISSISSIPPI TO LOUISVILLE TO MAGEE TO MONTICELLO. THUNDERSTORMS IN THIS AREA WILL HAVE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND. A COLD FRONT WILL MOVE ACROSS MISSISSIPPI THROUGH THE EARLY MORNING HOURS. ALONG AND AHEAD OF THE FRONT...WIDESPREAD THUNDERSTORMS WILL CONTINUE TO DEVELOP WITH ISOLATED STORMS PRODUCING STRONG WINDS AND LARGE HAIL. LARGE HAIL IS ALSO POSSIBLE IN STRONG ELEVATED THUNDERSTORMS BEHIND THE SURFACE COLD FRONT. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE WEATHER CONDITIONS TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Mar 26, 1:04 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
104 AM CST TUE MAR 26 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM BUDE MS 1.00 INCH HAIL
03/26/02 FRANKLIN MS BUDE FIRE DEPARTMENT
REPORTED QUARTER SIZE
HAIL COVERING GROUND.Local storm report, Mar 26, 2:38 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CST TUE MAR 26 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM MS 0.75 INCH HAIL
03/26/02 LINCOLN S.O. REPORTED DIME SIZE
HAIL IN RURAL SOUTHWEST
LINCOLN COUNTY.Special weather statement, Mar 26, 3:00 AM CST, 24 minutes before
WATCH NOTIFICATION FOR SEVERE THUNDERSTORM WATCH 41...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 300 AM CST TUE MAR 26 2002 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034-035-040- 041-261100- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 41. COUNTIES AND PARISHES CANCELED INCLUDE: IN SOUTHEAST ARKANSAS: ASHLEY...CHICOT... IN NORTHEAST LOUISIANA: MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA... FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA... IN NORTH MISSISSIPPI: BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...WASHINGTON... IN CENTRAL MISSISSIPPI: HUMPHREYS...ISSAQUENA...SHARKEY... THIS INCLUDES THE CITIES OF...BASTROP...BELZONI...CARROLLTON... CLEVELAND...CROSSETT...GREENVILLE...GREENWOOD...GRENADA... HARRISONBURG...INDIANOLA...LAKE PROVIDENCE...LAKE VILLAGE... MAYERSVILLE...OAK GROVE...RAYVILLE...ROLLING FORK...ST JOSEPH... TALLULAH...VIDALIA...WINNSBORO... MSZ028>030-032-033-036>038-042>044-047>050-053>055-059>063-261100- SEVERE THUNDERSTORM WATCH 41 REMAINS VALID UNTIL 500 AM CST TUESDAY FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: MONTGOMERY...WEBSTER...CLAY...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: HOLMES...ATTALA...WINSTON...YAZOO...MADISON MS...LEAKE...WARREN... HINDS...RANKIN...SCOTT...CLAIBORNE...COPIAH...SIMPSON...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN MS...LINCOLN...LAWRENCE... THIS INCLUDES THE CITIES OF...ACKERMAN...BRANDON...BROOKHAVEN... CANTON...CARTHAGE...EUPORA...FAYETTE...FOREST...HAZLEHURST... JACKSON...KOSCIUSKO...LEXINGTON...LOUISVILLE...MEADVILLE... MENDENHALL...MONTICELLO...NATCHEZ...PORT GIBSON...STARKVILLE... VICKSBURG...WEST POINT...WINONA...YAZOO CITY...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:47 PM CST | Severe Thunderstorm Warning | JAN | Washington | 28 min |
| Mar 26, 12:28 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 62 min |
| Mar 26, 12:43 AM CST | Severe Thunderstorm Warning | JAN | Adams | 32 min |
| Mar 26, 12:46 AM CST | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| Mar 26, 1:41 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 34 min |
| Mar 26, 2:04 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 41 min |
| Mar 26, 2:43 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.